Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: effexor and GAD

Posted by Bruce on April 25, 1999, at 16:20:29

In reply to Re: effexor and GAD, posted by Elizabeth on April 23, 1999, at 21:41:17

> Hi Bruce. You bring up an interesting point. A lot of people with panic disorder find that when they first start taking antidepressants, they feel very activated and jittery (for some reason, a lot of people will independently say they feel like "I'm jumping out of my skin"). It's therefore suggested that people taking antidepressants, especially SSRIs (probably Effexor (which is not strictly an SSRI) as well), for panic disorder, should start out on very low doses and increasing them gradually. I expect the same will prove true of GAD. Note that this may necessitate starting on the immediate-release Effexor and then switching to the XR when you've gotten up to an effective dose. Some people start out at 9 or 10mg or so (1/4 of a 37.5mg Effexor tablet) per dose (twice a day is appropriate).
> I don't know how they manage to divide the tablets so precisely, as Effexor is shaped kind of funny.)
> How much BuSpar are you taking? Depression (and probably mixed depression-anxiety) tends to require higher doses than straight GAD. I tried BuSpar with no success but would consider taking it again and going to a higher dose, since it didn't seem to have any side effects to speak of.

Thanks for Responding Elizabeth. I'm taking 12.5mg of Buspar in the morning and 7.5mg in the evening. Less in the evening because I take trazodone 150mg for sleeping. I've been on it for 8 years and it works, though it hasn't done musch for depression or anxiety. My doctor gave the samples of Buspar (15mg scored tablets)and I've moved up from 7.5 in the morning to 10 then to 12.5. Haven't tried the pull 15mg tablet in the morning yet. ONe of the reasons I don't want to go to too high a dose is that I won't be able to afford it. My insurance doesn't cover mental health or mental health medication. It stinks, but most companies are going that way these days. But anyway, I'm feeling alternately jittery an hour after the morning dose and later very tired. I'm interested to know if you felt this on Buspar. How much did you take and for how long? And how can you distinguish between anxiety and the jitters you say are often common to SSRIs. Actually it says in th Buspar literature that you can get agitated from Buspar as well. So how do you know how long to continue. Do the jitters go away?
As for the Effexor I started that at 37.5 XR capsule once a day in the AM and never got beyond that. Got real jumpy, then real tired, also coughing a lot and a lot of sinusitis which is also a possible side-effect. My doctor suggested stopping after a month because he said the side-effects should have gone away by then, and since they hadn't we'd never be able to get me up to a therapeutic dose of 75mg. So I'm just on Buspar, and I don't want to give up too soon. Its been a month and I wonder what your experience with Buspar was.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Bruce thread:4891